Ted's Table of Contents



Drug Side Effect Caused Lichen Planus

Posted by ZH (Anon) on 05/22/2013

Dear Ted, I was prescribed hydroxychloroquine for rheumatoid arthritis. I stopped it after a month when it caused skin discolouration (my neck and face went a bluey grey colour!!) and dizziness. I then got very itchy skin around my neck, face and particularly my eyes. I saw one dermatologist who said the medicine had caused lichen planus and that I may be left with the scarring/discolouration for life, or it could take up to two years for it to fade. Another dermatologist told me my skin may never get back to its normal colour and it was something I would have to live for the rest of my life!

I have been using MSM for my arthritis and it is helping. I am also looking into alkalizing to see if this help.

Do you have any advice for me which would help with both issues?

Replied by Ted Donate

Bangkok, Thailand
Yes MSM works in general for lichen planus. Nystatin can also be tried as well as B12. Your body seems to respond to antifungals as it is responding to MSM, and therefore nystatin topically and pill form may be of medicinal use. Avoid fried foods and sugar, such as fructose and artificial sugar. Purslane is an herb that may be used against lichen planus, zinc and copper is commonly deficient and may help also. The cause may be gastrointestinal upset and make the matters worse.

Ted

Next Page